Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


A note on elliptic K3 surfaces

Author: JongHae Keum
Journal: Trans. Amer. Math. Soc. 352 (2000), 2077-2086
MSC (2000): Primary 14J28, 14J27, 11H31
Published electronically: November 17, 1999
MathSciNet review: 1707196
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the relationship between an elliptic fibration on an elliptic K3 surface and its Jacobian surface. We give an explicit description of the Picard lattice of the Jacobian surface. Then we use the description to prove that certain K3 surfaces do not admit a non-Jacobian fibration. Moreover, we obtain an inequality involving the determinant of the Picard lattice and the number of components of reducible fibres, which implies, among others, that if an elliptic K3 surface has Picard lattice with relatively small determinant, then every elliptic fibration on it must have a reducible fibre. Some examples of K3 surfaces are discussed.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 14J28, 14J27, 11H31

Retrieve articles in all journals with MSC (2000): 14J28, 14J27, 11H31

Additional Information

JongHae Keum
Affiliation: Department of Mathematics, Konkuk University, 93-1 Mojin-dong Kwangjin-gu, Seoul 143-701, Korea

PII: S 0002-9947(99)02587-8
Keywords: Elliptic $K3$ surface, Jacobian surface, Picard lattice, lattice packing
Received by editor(s): October 22, 1997
Published electronically: November 17, 1999
Additional Notes: The research was supported by the Korea Research Foundation (1998) and GARC
Article copyright: © Copyright 2000 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia